MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 - unk.A5 - unk.A6 - unk.H6 - work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2, -10.5/1.0/090 (sphere/cylinder/axis), implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.Significant reduction of iridocorneal angles, glare/haloes, and excessive vault has been observed.Lens remains implanted.Patient remains under observation.Cause of the event is reported as patient related factor.Reportedly, patients anatomy may be abnormal or a measurement error.
 
Additional Manufacturer Narrative
H6- health effect- clinical code: 4581- significant reduction of iridocorneal angles.B5- the reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens -12.0/+1.5/114 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.The patient experienced an excessive vault, significant reduction of iridocorneal angles and glares/haloes.The lens remains implanted, and the problem was not resolved.Status of the eye: "narrow angle, high vault, no other symptoms, monitoring for now".Additional information provided: "would like to request a consultation with an md to discuss the scenario and to receive medical perspective on his plant to observe." the cause of the event is a patient related factor and the device failed to perform as intended.Cause details provided: "high vault os despite accurate preop measurements, patients anatomy may be abnormal; or a measurement error." claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens -10.50/1.0/090 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) he patient experienced an excessive vault, significant reduction of iridocorneal angles and glares/haloes.The lens remains implanted and the problem was not resolved.Status of the eye: "narrow angle, high vault, no other symptoms, monitoring for now".Additional information provided: "would like to request a consultation with an md to discuss the scenario and to receive medical perspective on his plant to observe." the cause of the event is a patient related factor and the device failed to perform as intended.Cause details provided: "high vault os despite accurate preop measurements, patients anatomy may be abnormal; or a measurement error.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia 91016
MDR Report Key16939036
Report Number2023826-2023-01655
Device Sequence Number15316276
Product Code QCB
UDI-Device Identifier00841542116640
UDI-Public00841542116640
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer07/03/2023
07/11/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date07/03/2023
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL#LIOLI-24,LOT#UNK.
Patient Age30 YR
Patient SexFemale